MAUDE Adverse Event Report: SYNTHES GMBH 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT; PLATE, FIXATION, BONE

SYNTHES GMBH 3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT; PLATE, FIXATION, BONE
Model Number 02.127.231
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Necrosis (1971)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, a patient underwent a procedure to treat the distal tibia and fibula fracture with a tibia nail and fibula plate.The patient had zero healing properties and consequently, the patients distal leg was quite rotting off.On (b)(6) 2021 the tibia nail along with five (5) 5.0mm locking screws were removed and patient's leg was amputated below the knee.Clinical outcome experienced by the patient was infection.No further information provided.This report is for one (1) 3.5mm va-lcp prox tibia plate small bend/8h/147mm/left.This is report 7 of 7 for complaint (b)(4).
 
Additional Manufacturer Narrative
Event year is 2021; however exact date of post-operative infection development is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g1 - manufacturing site name and address.H4 - device manufacture date.H6 - codes updated to imdrf codes.Investigation summary: the complaint device was not received for investigation.An investigation was performed based on the image attached to the pc titled ¿(b)(4)¿.The image was reviewed, and the complaint condition cannot be confirmed.There are minor surface scratches on the device, likely from the explant procedure.There is no other damage visible on the device.A definitive assignable root cause could not be determined based on the provided information.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed during the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - part: 02.127.231-us.Lot: 21p6865.Manufacturing site: raron.Release to warehouse date: 17.Oct.2019.A manufacturing record evaluation was performed for the finished device 02.127.231-us - lot: 21p6865.Non-conformances nr-0132987 was identified within labeling step (0130), but without any product impact.Nr-0132987 was a planned nr referenced to cut over activities (temporary disconnection between jabil erp and jnj erp which will prevent all synthes sites to follow procedure se_001023 verpackung synthes europe/synthes usa).This non-conformance has no impact to the product or impact any manufacturing irregularities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM VA-LCP PROX TIBIA PLATE SMALL BEND/8H/147MM/LEFT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK RARON (CH)
kanalstrasse west 30
raron CO 3942
SZ   3942
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key12779371
Report Number8030965-2021-09397
Device Sequence Number15351827
Product Code HRS
UDI-Device Identifier10886982043566
UDI-Public(01)10886982043566
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120689
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.127.231
Device Catalogue Number02.127.231
Device Lot Number21P6865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12 TI CANN TIB NAIL-EX PROX BEND 375-S; 5.0 TI LCKNG SCR T25 SD 34 FOR IM NAILS; 5.0 TI LCKNG SCR T25 SD 40 FOR IM NAILS; 5.0 TI LCKNG SCR T25 SD 40 FOR IM NAILS; 5.0 TI LCKNG SCR T25 SD 46 FOR IM NAILS; 5.0 TI LCKNG SCR T25 SD 56 FOR IM NAILS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale